Alert archive / Kansas / Flash Flood Warnings in 2005
Flash Flood Warning 6, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jun 3, 2005, 11:55 PM CDT for Rawlins County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2005, 11:55 PM CDT (04:55 UTC)
- Expired
- Jun 4, 2005, 3:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Rawlins County, KS
The radar
The Goodland radar (KGLD), 77 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 509 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 040456 FFWGLD KSC153-040800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1155 PM CDT FRI JUN 3 2005 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN RAWLINS COUNTY IN NORTHWEST KANSAS * UNTIL 300 AM CDT * AT 1150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LUDELL... HERNDON AND ATWOOD. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3957 10110 3957 10074 4000 10074 4000 10107 $$ LOCKHART
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 3:20 PM CDT, 8 hours 35 minutes earlier.
Area forecast discussion, Jun 3, 3:20 PM CDT, 8 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 220 PM MDT FRI JUN 3 2005 .DISCUSSION...FORECAST FOCUS TONIGHT THROUGH SATURDAY INCLUDE AREAL COVERAGE AND AMOUNT OF PRECIPITATION AND SMALL THREAT FOR LOCALLY HEAVY RAIN AND ITS IMPACT ON STREAMS AND CREEKS (MAINLY ACROSS EASTERN AND NORTHERN PORTIONS OF THE TRI-STATE AREA). AT 20Z LARGE AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO PUSH NORTH AND A BIT WEST FROM STRONG VORT MAX LIFTING INTO OKLAHOMA PANHANDLE. FRONT RANGE CONVECTION REMAINS JUST NOW PUSHING ONTO THE PLAINS. TONIGHT-SATURDAY...STRONG VORT MAX CURRENTLY OVER NORTHERN TEXAS MOVES THROUGH THE EASTERN 1/3 OF THE AREA OVERNIGHT WHILE ANOTHER TO OUR WEST MOVES IN AFTER MIDNIGHT. WILL KEEP LIKELY POPS OVER MUCH OF THE AREA THROUGH MIDNIGHT THEN DECREASE THEM A BIT AS THE TEXAS WAVE MOVES OUT OF THE AREA. FOR SATURDAY...REST OF THE WAVE TO OUR WEST MOVES THROUGH WITH UPPER TROUGH AXIS OVERHEAD. COLD FRONT ALSO MOVES THROUGH WITH A NORTHWEST WIND. THROUGH THE MORNING HOURS PRECIP LOOKS CONFINED TO AREAS BEHIND THE FRONT BUT AS WE GET A BIT OF HEATING AND MORE INSTABILITY CANT ARGUE AGAINST LIKELY POPS ACROSS THE AREA DURING THE AFTERNOON. SATURDAY NIGHT-SUNDAY...WILL KEEP SOME POPS THROUGH MIDNIGHT SATURDAY NIGHT BEFORE MAIN ENERGY AND MOISTURE LEAVES THE AREA AFTERWARD. FOR SUNDAY WEAK UPPER RIDGING TAKES HOLD AS WELL AS A WARMING TREND. SUNDAY NIGHT-MONDAY NIGHT...FORECAST LOOKS DRY AS WE ARE UNDER SOUTHWEST FLOW ALOFT AHEAD OF LARGE UPPER TROUGH CENTERED OVER THE PACIFIC NORTHWEST. IN THE EXTENDED PERIODS (TUESDAY-FRIDAY)...UPPER TROUGH SLOWLY LIFTS ACROSS THE AREA BUT REMAINS AN OPEN SYSTEM THROUGH THE PERIOD. THERE IS SOME AGREEMENT BETWEEN THE CURRENT AND PREVIOUS RUNS OF THE GFS/DGEX IN THAT A COLD FRONT MOVES THROUGH TUESDAY NIGHT WITH ANOTHER SHOT OF COLDER AIR THURSDAY. IN FACT...850 TEMPS FROM THE GFS/DGEX ARE IN THE 50S WHICH WOULD ONLY SUPPORT 60S FOR HIGHS...LOWER THEN CURRENTLY ADVERTISED. PRECIPITATION CHANCES LOOK RATHER SLIM UNTIL WEDNESDAY NIGHT/THURSDAY MORNING WHEN A DISTURBANCE EJECTS FROM THE SOUTHWEST AND ACROSS THE AREA. THE AREA REMAINS UNDER SOUTHWEST FLOW AND EJECTING WAVES THROUGH THE REST OF THE WORKWEEK LEADING TO A SLIGHT CHANCE TO CHANCE OF PRECIP EACH DAY. && .GLD WATCHES/WARNINGS/ADVISORIES... .KS...NONE. .NE...NONE. .CO...NONE. && DDT
Hazardous weather outlook, Jun 3, 11:53 AM CDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1053 AM MDT FRI JUN 3 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1053 AM MDT FRI JUN 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE TRI STATE AREA AGAIN THIS AFTERNOON AND EVENING. STORMS ARE EXPECTED TO DEVELOP FIRST EAST OF A MCCOOK TO TRIBUNE LINE IN RESPONSE TO A DISTURBANCE LIFTING OUT OF THE TEXAS PANHANDLE. OTHER STORMS WILL DEVELOP LATER IN THE AFTERNOON OVER THE PLAINS OF EASTERN COLORADO AND MOVE INTO WESTERN PORTIONS OF THE TRI STATE AREA THIS EVENING. WIND SHEAR AND INSTABILITY ARE SOMEWHAT MORE LIMITED THAN YESTERDAY. DENSE HIGH CLOUDS OVER THE AREA WILL ALSO LIMIT THE AMOUNT OF SURFACE HEATING. NONETHELESS...A FEW STORMS MAY APPROACH SEVERE LIMITS...WITH HAIL UP TO QUARTER SIZE AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER UPPER LEVEL DISTURBANCE WILL TRIGGER THUNDERSTORMS ACROSS THE TRI STATE AREA SATURDAY. THERE WILL BE ENOUGH WIND SHEAR FOR A SLIGHT RISK OF SUPERCELLS WITH LARGE HAIL AND DAMAGING WIND. OTHER THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. FS/JDK
In the hours before
Local storm report, Jun 3, 6:31 PM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
531 PM MDT FRI JUN 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM FLASH FLOOD 7 N SHARON SPRINGS 39.00N 101.75W
06/03/2005 WALLACE KS LAW ENFORCEMENT
WATER REPORTED RUNNING ACROSS HIGHWAY 27 BETWEEN MILE
MARKERS 148 AND 150.
&&
JOHNSONLocal storm report, Jun 3, 8:52 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
752 PM MDT FRI JUN 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM FLASH FLOOD 5 SW HERNDON 39.86N 100.85W
06/03/2005 RAWLINS KS LAW ENFORCEMENT
COUNTY ROADS UNDERWATER BETWEEN HERNDON AND LUDELL
&&
JOHNSONThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:44 PM CDT | Flash Flood Warning | GLD | Rawlins | 3 hr |
Nearby
Flash Flood Warnings in Kansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.